I had Botox in my lip. For how long do I have to suffer the weakness in my lip??
Botox in Lips Causing Weak Upper Lip
Doctor Answers (8)
Weakness in upper lip will slowly improve
Usually Botox is used in very small amounts to relax the muscles contributing to a pursed or smoker's wrinkled mouth. Very small amounts should be used and we know that patients often say they have difficulty using a straw after being treated but that improves fairly quickly.
Please be sure that you are going to a dermatologist or plastic surgeon that is well trained in using botox and is usually it properly. You may actually need a filler such as juvederm or restylane to fill the lip margin and then a much smaller amount of botox could be used to compliment the treatment.
Be patient it will get better.
Weakness in Lip after Botox
Sorry to hear that you are having problems after your Botox.
It seems that we are hearing about more and more complications from injections than ever before as more non-cosmetically trained "injectors" are treating patients. Botox and other fillers are medical procedures that should be performed by well trained and experienced physicians, not by attendees at the weekend "How to Incorporate Cosmetic Surgery into Your Practice 2008" Meetings.
Unfortunately, it takes time for the effect of the Botox in the lips to go away. That will be dependent upon how many units of Botox your physician (if it was done by a physician) placed. Find out how many units of Botox were placed and let me know, then I will be better able to answer your question.
Hopefully no more than 4 units was used for your entire upper lip. I hope that your weakness resolves quickly.
Botox in Lips
Botox applied to lips must be performed by experienced and expert injectors. The weak upper lip may last 3 - 5 monthst you will get gradual improvement.
You might also like...
Lip Botox needs to be very conservative
Botox can be used more aggressively in areas where you do not need the muscles to function at all and hence create no wrinkles, This is true of the glebellar frown lines. Unless you need to frown and scowl at people, you don't need ANY muscle function there.
The problem in the lip is that SOME function is vital so Botox has to be very conservative so as to not block all function. I wonder if your injection was done by a doctor or by someone else who should have known this? Your lip will be normal in about 4 months.
Web reference: http://www.randcosmeticsurgery.com
Botox causing weakness in upper lips can last 3-5 months
Botox causing weakness in upper lips can last 3-5 months. Generally this will be on the shorter end but the duration depends on many factors including age of the patient with it lasting less time in older individuals.
Too much Botox weakens lip.
1) If Botox is injected in the lip with excellent technique and in tiny amounts (3 units), it does not cause weakness. So, next time try another plastic surgeon. In New York City, we have never seen this. It is very rare.
2) I am afraid the weakness could last 3 months, but probably less. Unfortunately, ther is nothing to do but wait.
Botox is causing weak Upper lip
The bad news is that there is nothing that can speed up the natural deterioration of Botox in the upper lip.
The good news is that Botox wears off in this area more quickly than anywhere else in the face because of the consistent amount of muscle movement in the mouth.
We think that in 2-4 weeks the effect will wear off with 6 weeks being the longest we think it will take.
i am not aware that there is anything you can do except be patient. you should realize that what looks very abnormal to you, is probably quite subtle. i suspect unlike what what of the other drs wrote, that it will take more than 2 wks to start to wear off - on the other hand, it will not last more than a few months, if it is the worst case scenario.
david berman md
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.